I am now 38 weeks pregnant, about 4 days off of methadone. I was illegally taking it, terrible I know, I weened myself down to 4 mg and stopped completley. The only w/d feeling I have is im very tired, otherwise I feel fine, (If I start to feel worse, I will go back on 4mg so the baby doesnt feel w/d too). I am scheduled for a c-section in a week in a half, I am VERY scared. I plan on telling my doctor the truth about my use at my next appointment, but because I was taking the methadone illegally, what will happen? Will CPS get involved? Im in California. Im very very scared, on top of feeling like a loser. Does anyone think I should NOT tell my doc? NO ONE knows of my use, if my husband finds out he will divorce me! Any advice would be amazing, I hope someone that has been thru this or knows can help!
Need advice from people who have been in my shoes!?
Added 3 Jul 2011:
Just to add, I dont know if it makes a difference, but my doc knows about my history of depression and has had me on Wellbutrin for the last 6 months..
Methadone is a long acting med. So you may, though I pray not, still go into withdrawal. I would definitely tell the doctor at your next appointment. They need to be prepared to help the baby if necessary. I don't live in California and can't say what the doctor is obligated to do. But you still need to alert the doctor for the baby's well being. I know this is going to be very hard. I wish there was a way to avoid not telling but please be honest with the doctor. I'll be praying for you and the baby.
Chrstina, Laurie is right, you need to let your doc know. They will need to check the baby and make sure things are ok with it. I know you are scared, but you have to think about your baby and yourself. I knew a girl that went thur the same thing, the baby is fine, but her doc knew what was going on. I will keep you in my prayers. Keep your chin up and and if you believe in God, put this in his hands.
Christina57--- I am female, 31 yrs. old, and I just hopped off methadone 6 days ago. I would HIGHLY suggest telling your doctor that you were going to a clinic and had a prescription for a low dose of methadone--- but definately be honest about how much and how often you dosed. This way, no legal issues and your baby will not go through withdrawals. I know how I wanted to die the first 2 days withdrawing from methadone. (I was on 90mg a day for 5 months and I weigh 262 lbs) I can't imagine a little baby having to go through that. I know many women from my old clinic who were on methadone before and thru their entire pregnancies, and some of the babies had to be given morphine after delivery to supress withdrawals. And then the nurses slowly taper them off. I would also recommend for your baby's well being and comfort to stay on the same low dose until he/she is born rather than quit the methadone while preggo. God Bless You and Good Luck.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Aug 2009 • 2 answers
Posted 29 Dec 2010 • 4 answers
Posted 29 Oct 2011 • 3 answers
Posted 16 Nov 2011 • 1 answer
Posted 16 Nov 2011 • 2 answers